MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-N4-38-154-38U
Medical Device Problem Codes Premature Activation (1484); Retraction Problem (1536); Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Foreign Body In Patient (2687)
Date of Event 01/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
"the patient had multiple prior complicated procedures.Including 4 vessel snorkeling and relining of entire aorta from descending to iliacs using relay and treo devices.Previously there was a successful secondary procedure completed using a relay to fix a type 3 device separation.The pt presented with another symptomatic type 3 leak and an emergent 3rd intervention was planned to bridge the separation.The access was tight and there was alot of material already implanted.The doctor performed ivus to verify he was in the luman of the devices and not in/out struts.When delivering the relay up the right side, he made it into the iliacs using the main delivery system but due to prior stents was not able to advance further.The decision was made to start advancing the inner sheath because it would be long enough.As they were advancing the inner sheath without and problems we noticed that the device started to open (as if we were in position 2 but we were still in position 1).It appeared that the inner sheath cover started to rip.The distal end was still in the right iliac otherwise he would have been able to simply deploy.Since only 1 stent was out he tried to pull the device back into the outer sheath whish was not successful.He then decided to try and remove the entire device and drag it back out of the body.Ultimately the device and nosecone were stuck in the iliac annd proximal end low enough for flow to be delivered to the left leg.The decision was made to cut the catheter and leave it behind and treat it as an occluder.They followed with a fem-fem.Patient was stable the entire time so they continued up the left side but decided to drop down to a 33 x 70 treo cuff due to smaller profile.Device advanced and was deployed without issue.As they were removing the treo delivery system, the nosecone was displaced and pulled off of the delivery catheter.The ultimately was left behind as "endotrash" and a 33 x 55 cuff was deployed to secure it between two grafts to avoid it moving elsewhere in the body.I was not able to get the treo delivery system for return.With no additional 33 x 70 cuffs on the shelf the doctor decided to abort and talk with the patient and his family." patient outcome: "no harm to patient reported.".
 
Additional Manufacturer Narrative
 
Event or Problem Description
"the patient had multiple prior complicated procedures.Including 4 vessel snorkeling and relining of entire aorta from descending to iliacs using relay and treo devices.Previously there was a successful secondary procedure completed using a relay to fix a type 3 device separation.The pt presented with another symptomatic type 3 leak and an emergent 3rd intervention was planned to bridge the separation.The access was tight and there was a lot of material already implanted.The doctor performed ivus to verify he was in the luman of the devices and not in/out struts.When delivering the relay up the right side, he made it into the iliacs using the main delivery system but due to prior stents was not able to advance further.The decision was made to start advancing the inner sheath because it would be long enough.As they were advancing the inner sheath without and problems, we noticed that the device started to open (as if we were in position 2 but we were still in position 1).It appeared that the inner sheath cover started to rip.The distal end was still in the right iliac otherwise he would have been able to simply deploy.Since only 1 stent was out he tried to pull the device back into the outer sheath which was not successful.He then decided to try and remove the entire device and drag it back out of the body.Ultimately the device and nosecone were stuck in the iliac and proximal end low enough for flow to be delivered to the left leg.The decision was made to cut the catheter and leave it behind and treat it as an occluder.They followed with a fem-fem.Patient was stable the entire time so they continued up the left side but decided to drop down to a 33x70 treo cuff due to smaller profile.Device advanced and was deployed without issue.As they were removing the treo delivery system, the nosecone was displaced and pulled off of the delivery catheter.The ultimately was left behind as "endotrash" and a 33 x 55 cuff was deployed to secure it between two grafts to avoid it moving elsewhere in the body.I was not able to get the treo delivery system for return.With no additional 33 x 70 cuffs on the shelf the doctor decided to abort and talk with the patient and his family." patient outcome: "no harm to patient reported.".

Brand Name
RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
manuel benitez
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key21327018
Report Number2247858-2025-00026
Device Sequence Number18174800
Product Code MIH
UDI-Device Identifier00843576150621
UDI-Public00843576150621
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date07/08/2025
Device Catalogue Number28-N4-38-154-38U
Device Lot Number2306290220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2025
Supplement Date Received by Manufacturer01/11/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale